How long does nausea last for others from Neurontin?

Discussion in 'Fibromyalgia Main Forum' started by Seagull, Aug 16, 2003.

  1. Seagull

    Seagull New Member

    My rheumy, nice guy that he is, offered me a few samples of the Neurontin for me to try before I have to spend money on the prescription. I am grateful for that because I usually have to throw away most meds that I have taken in the past.

    Anyway, last night was my first capsule (300 mg). I did have a piece of dry toast also and took it with water. That was about 11:30 p.m. I did not start to feel sleepy until 1:15 a.m., but did seem to sleep pretty soundly the rest of the night. But when I woke up this morning, I had quite a bit of nausea. I waited until about 10:00 a.m. and then just had to take a couple of Maalox tablets to try to make it subside. That did help to reduce it some, but as of this moment, I still have some nausea remaining. I am concerned that taking another Neurontin tonite will give me worse nausea tomorrow morning. Has anyone else had this problem with this particular med? If so, how did you overcome it? Otherwise, I did get the deeper sleep I needed so badly and am cautiously hopeful that this med may be a keeper. :)

    seagull
  2. I have never had a problem at all with neurontin, maybe you are coming down with a flu??? Check with your dr or pharmacist if it continues.
  3. Seagull

    Seagull New Member

    I do have a long history of severe drug sensitivities and allergies (a low dose of soma put me into a 13-hour coma many years ago). So my doctors have always been very watchful of any side effects I tell them about with any med they give me. Unfortunately, my doctor is not in today (it's a weekend). And my pharmacist simply says to call my doc.

    I am glad you have no problems with the Neurontin.

    Anyone else take it who experiences the nausea?

    seagull
  4. Seagull

    Seagull New Member

    bump, bump. :)

    seagull
  5. JannyW

    JannyW New Member

    I didn't have nausea, but was pretty dizzy after my first few doses ... it did ease up and now I have no problems (unless I miss a dose). It really did help my hand & finger pain, and my PCP said it's a good migraine preventive.

    Jan ^v^

  6. kredca4

    kredca4 New Member

    I didn't get any relief with it, you are suppose to take it a while before you see any result's, or so I have read. But I got sick the first day, tried it for 3 more, and stopped it before I would have any withdrawl problems, because it didn't take a Rocket Sicentist to see that I wasn't going to beable to Tolerate it.

    Thank God, truly, that my 2 Fav Dr's are .

    Now I stay on the VIcodins, I don't have trouble with them, just the Medical Commuinity.
    Sincerely
    sharon
  7. JannyW

    JannyW New Member

    Sharon,
    I got relief pretty quickly, within a few days of starting the neurontin. Sure wish the generic was available in the US ... it's one of the more expensive of my regular meds.

    Jan ^v^
  8. Seagull

    Seagull New Member

    I will call and get the dosage lowered to 100 mgs to start, but I will ask him to make the rx say, 100 mgs 3x a day, so that I can take one to three caps a day as I need them. Thanks for the help and suggestions. :)

    seagull
  9. kredca4

    kredca4 New Member

    I was on the low dose, 100mg, 3x a day, but as I said, I have a bad reaction to most meds.
    I hope the Neurontin will work for you, I know it's helped a Friend of mine, and she's on a Higher dose than Iwas, but she did up the dose a little at a time, and she had no bad reactions from it.
    Hope I didn't sound like I was trying to discourage you from trying it. I figure whatever works for someone is great, I know I found my Combonation of Meds that work for me, and I feel so much better.
    Well most day's, going through a Flare now, I think, lol, never know for sure, huh?

    Sincerely,
    sharon
  10. kredca4

    kredca4 New Member

    You might want to look up, Tiagabine, that's the Generic name of Gabitril, which is also Neurontin, it's mainly an anti-convulsant, they give it to Folks who have seizure's. They find that it can also help thoes with FMS, because of the way it act's on the Central nervous system. something about helping with the nerve transmision of our brain.

    Hope that will help you to save some Money, I know how expensive meds can be when it's a Brand. ugh!

    Sincerely,
    sharon